MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PLEE60A
Medical Device Problem Codes Device Remains Activated (1525); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure, first two firings of the stapler went well.On the third firing the stapler stopped firing only after deploying the first staples.When it stopped the stapler continued to make noises like it was firing but in reality it was blocked.To unlock it they removed and put back on the battery.They used the reverse button but it did not unlock.Finally they used the manual override.No patient harm or significant delay has been reported.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/21/2026.D4: batch # unk.Additional information was requested, and the following was obtained: 1.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)?b formed 2.Were there staples missing from the staple line? no.3.If yes, was the staple line complete? yes.4.Did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line? yes no issue with the cut line.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device plee60a lot number a9m67h and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 10/06/2026 d4: batch #985d06 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee60a device was returned with no apparent damage and with a gst60d reload loaded on the device.The reload was received partially fired 1/2.The partially fired is consistent with an incomplete or interrupted cycle.During visual inspection, the bailout door was noted to be out of position; additionally, the bailout lever was damaged, likely due to interaction with the cam bailout.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.It is possible that an outside the normal use force was applied on the lever bailout as it was pushed down once the device was bailout.The event described of difficult to open could not be confirmed as the device opened and closed without any difficulties noted.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 985d06 , and no non-conformances were identified.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50839316
Report Number3005075853-2026-07753
Device Sequence Number10270147
Product Code GDW
UDI-Device Identifier10705036014614
UDI-Public(01)10705036014614(17)290331(10)A9M67H
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE60A
Device Lot NumberA9M67H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B15LT.; HARMONIC 700 SHEARS.
Patient SexUnknown